Thunderstorm Wind, Lafourche
- When
- March 3, 5:45 PM CST
- Where
- Lafourche County, Thibodaux
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.800, -90.833
Several tree limbs and power lines were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 3, 3:40 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CST SAT MAR 3 2001 WILL BE BRIEF. HVY PCPN WILL END OVER MUCH OF THE CWA BY 6 PM. WILL LOWER THE FLASH FLOOD WATCH AT THAT TIME. WILL TAKE A FEW HOURS FOR THE LOCAL STREET FLOODING TO SUBSIDE. RIVER AND STREAMS...WILL HANDLE THIS WITH A SPS. MOS TEMPS LOOK REASONABLE AND MINOR ADJUSTMENTS WILL BE MADE. MAY HAVE TO HANDLE A SMALL PORTION OF THE EASTERN PART OF THE CWA WITH...REMAINDER OF THIS AFTERNOON...ENOUGH SAID. MCB BU 050/060 037/060 035 17210 BTR BU 051/062 040/060 035 17210 MSY BU 055/065 047/063 042 17210 GPT BU 056/066 043/063 035 17310 .NEW...SMALL CRAFT ADVISORY I?N EFFECT KPQL - K7R4. LA...NONE MS...NONE. 17
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST SAT MAR 3 2001 ...THE FLASH FLOOD WATCH OVER SOUTHEAST AND EAST CENTRAL LOUISIANA AND OVER SOUTHWEST AND COASTAL MISSISSIPPI WILL EXPIRE AT 6 PM... .SYNOPSIS...A LOW PRESSURE SYSTEM OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI IS MOVING NORTHEAST THIS EVENING. INTENSE WIDESPREAD RAIN ASSOCIATED WITH THAT LOW PRESSURE RESULTED IN 4 TO 6 INCHES OF RAIN TODAY OVER MOST OF THE LOWER MISSISSIPPI VALLEY. THE DANGER OF FLASH FLOODING HAS ENDED WITH THE MORE INTENSE RAIN. NO FURTHER INTENSE RAINFALL IS EXPECTED OVER THE AREA TONIGHT. ...HEAVY RAIN FLOODING... ALTHOUGH THE DANGER OF FLASH FLOODING HAS ENDED AND THE RAIN IS ABOUT OVER... RIVERS AND STREAMS IN THE AREA WILL CONTINUE TO RISE TONIGHT AND EARLY SUNDAY. MOST RIVERS WILL LEAVE THEIR BANKS AND MANY ROADS IN THE AREA WILL BE FLOODED. IN SOME CASES ROADS NEAR RIVERS AND STREAMS WILL BE IMPASSABLE. WATER WILL BE SLOW TO DRAIN FROM ROAD SURFACES AND DRIVING WILL BE DANGEROUS. WIDESPREAD URBAN FLOODING HAS OCCURRED WHICH WILL ALSO BE SLOW TO DRAIN AND MOTORISTS ARE URGED TO USE CAUTION THROUGHOUT THE NIGHT AND EARLY SUNDAY. ...ACTIONS... EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR PROBLEMS ARISING FROM FLOODING TONIGHT AND SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
415 PM CST SAT MARCH 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM BAYOU LOURSE LA TRAILERS BLOWN OFF
03/03/01 ASSUMPTION FOUNDATIONS. REPORTED BY
POLICE.
0135 PM SLIDELL LA TREES BLOWN DOWN. REPORTED
03/03/01 ST. TAMMANY BY POLICE.MSZ081-082-040015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CST SAT MAR 3 2001 TORNADO WATCH NUMBER 45 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN SOUTHERN MIBSSISSIPPI. HARRISON...JACKSON. THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF PASCAGOULA.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several tree limbs and power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236259.